Nonsteroidal anti-inflammatory drugs-induced generalized fixed drug eruption: two cases


Bilgili S. , CALKA O., KARADAG A. S. , Akdeniz N., KOSEM M.

HUMAN & EXPERIMENTAL TOXICOLOGY, vol.31, no.2, pp.197-200, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 2
  • Publication Date: 2012
  • Doi Number: 10.1177/0960327111412804
  • Title of Journal : HUMAN & EXPERIMENTAL TOXICOLOGY
  • Page Numbers: pp.197-200

Abstract

Fixed drug eruption (FDE) is a drug-induced cutaneous reaction that occurs at the same site with each exposure to a specific medication and usually manifests as round or oval, sharply demarcated erythematous or edematous plaques. The exact mechanism is unknown. The most common causative agent is co-trimoxazole. Other major categories of causative agents of FDE include antibiotics, antiepileptics, and nonsteroidal anti-inflammatory drugs (NSAIDs). FDE usually causes localized eruptions and very rarely generalized lesions. We report two cases of developing generalized FDEs after exposure to diclofenac and naproxen.